Hail, Lincoln
- When
- April 13, 9:15 PM CST
- Where
- Lincoln County, 2.31 mi SE of Hawk Pt
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.947, -91.099
A warm front was lifting north through the forecast area, triggering numerous showers and thunderstorms. A few of the storms produced heavy rainfall which caused flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A warm front was lifting north through the forecast area, triggering numerous showers and thunderstorms. A few of the storms produced heavy rainfall which caused flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 13, 8:43 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
943 PM CDT FRI APR 13 2012
.UPDATE...
ISSUED AT 930 PM CDT FRI APR 13 2012
SPENT EARLY PART OF SHIFT TRYING TO PIN DOWN AREA OF HEAVIEST
RAIN THREAT...AND BELIEVE THAT MOTHER NATURE HAS NOW SHOWED HER
HAND WITH THE EARLY EVENING CONVECTION THAT HAS BEEN MOVING FROM
SW MO INTO OZARKS AND PARTS OF CENTRAL MO. WITH PERSISTENT SW 850
FLOW PROGGED INTO THIS AREA OVERNIGHT BELIEVE THAT PRIMARY AXIS OF
SHOWER/THUNDERSTORM ACTIVITY WILL REMAIN FAIRLY ANCHORED OVER THIS
AREA....WITH 35-45KT SPEEDS AT LEAST PARTIALLY OFFSETTING ANY
TENDENCY FOR CONVECTION TO BECOME STRONGLY OUTFLOW DOMINATED. DUE
TO QUASI-STATIONARY NATURE OF CONVECTION AND WITH PWATS 1-1.5
INCHES HAVE GONE OUT WITH A FLASH FLOOD WATCH FOR CENTRAL AND EAST
CENTRAL MISSOURI...AND EXTREME SOUTHWEST ILLINOIS...THROUGH 10 AM
TOMORROW MORNING. CERTAINLY EXPECT THAT AREA/TIME MAY NEED TO BE
ADJUSTED LATER TONIGHT...BUT BELIEVE THIS SHOULD BE A DECENT FIRST START.
TRUETT
&&
.SHORT TERM...
ISSUED AT 222 PM CDT FRI APR 13 2012
(TONIGHT)
FIRST ROUND OF RAIN AND THUNDERSTORMS CONTINUES TO SLOWLY SINK
SOUTHEAST...ESSENTIALLY TIGHTENING THE BAROCLINICITY OVER THE
REGION WITH TEMPERATURES IN THE 40S ACROSS MOST OF OUR CWA...AND
70S ACROSS SOUTHWEST MISSOURI. THE WARM FRONT IS FORECAST TO
SLOWLY LIFT ACROSS THE AREA OVER THE NEXT 24 HOURS AND AS IT
DOES...ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP AND
MOVE ACROSS THE AREA. SOME CONCERN THAT LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE LATE TONIGHT AND EARLY SATURDAY MORNING ACROSS
PARTS OF CENTRAL AND EAST CENTRAL MISSOURI. WILL HOLD OFF ON A
FLASH FLOOD WATCH FOR NOW GIVEN UNCERTAINTY OF EXACT LOCATION OF
THE HEAVIEST RAINFALL...AND WILL BRIEF ONCOMING SHIFT OF THIS
THREAT. TEMPERATURES WILL REMAIN STEADY OR SLOWLY RISE OVERNIGHT.
CVKING
&&
.LONG TERM...
ISSUED AT 348 PM CDT FRI APR 13 2012
(SATURDAY THROUGH FRIDAY)
SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY SHIFT N-NEWD THROUGH OUR
AREA ON SATURDAY AS A WARM FRONT LIFTS SLOWLY NEWD THROUGH THE
FORECAST AREA. A STRONG SWLY LOW LEVEL JET AHEAD OF THE 850 MB
TROUGH OVER THE PLAINS WILL BRING TEMPERATURE AND MOISTURE
ADVECTION OVER THIS FRONT. WARMER AND MORE HUMID CONDITIONS CAN BE
EXPECTED SATURDAY THROUGH SUNDAY. AS THE WARM FRONT LIFTS N OF OUR
AREA MOST OF THE SHOWERS/STORMS SHOULD SHIFT N OF THE FORECAST
AREA SAT NGT. MAY STILL HAVE SCATTERED SHOWERS OR STORMS ACROSS
AREAS N AND W OF STL. THE MODELS HAVE TRENDED A LITTLE QUICKER
WITH THE UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT SUN AND SUN
NGT. SHOULD HAVE A LEAST SCATTERED STORMS WELL AHEAD OF THE COLD
FRONT ON SUN IN THE AXIS OF THE STRONG SWLY LOW LEVEL JET. WILL
LIKELY ALSO HAVE A LINE OF STORMS ALONG OR JUST AHEAD OF THE COLD
FRONT SUN AFTN AND EVNG. THERE WILL BE THE POTENTIAL FOR SEVERE
STORMS WITH AMPLE INSTABILITY BOTH AT THE SFC AND ALOFT AND
RELATIVELY STRONG SHEAR WITH A STRONG SWLY MID LEVEL JET MOVING
THROUGH THE AREA AHEAD OF THE APPROACHING 500 MB TROUGH. THE
PRECIPITATION SHOULD SHIFT E-SE OF OUR FORECAST AREA BY MON MRNG
WITH FAIRLY STRONG LOW LEVEL CAA BEHIND THE 850 MB TROUGH...AND
DRYING OF THE 850 MB/SFC DEWPOINTS BEHIND THE 850 MB TROUGH/SFC
COLD FRONT. COOLER TEMPERATURES...AT OR BELOW SEASONAL NORMALS CAN
BE EXPECTED MONDAY THROUGH TUE NGT. NEXT CHANCE OF SIGNIFICANT
RAIN APPEARS TO BE ON THU NGT AND FRI AS ANOTHER COLD FRONT DROPS
SEWD THROUGH OUR AREA.
GKS
&&
.AVIATION...
ISSUED AT 652 PM CDT FRI APR 13 2012
AREA OF RAIN HAS MOVED OUT OF TAF SITES...THOUGH COULD STILL SEE
SOME SHOWERS POP UP OVER METRO AREA THROUGH 02Z...SO KEPT VCSH
MENTION THERE. OTHERWISE...WILL SEE QUIET VFR CONDITIONS THROUGH
THE EVENING UNTIL NEXT ROUND OF SHOWERS AND STORMS MOVES IN LATE
TONIGHT. ADJUSTED TIMING JUST A BIT WITH ACTIVITY MOVING INTO KCOU
BY 07Z...KUIN BY 09Z AND METRO AREA BY 10Z. AS ACTIVITY INCREASES
IN COVERAGE WILL SEE CIGS/VSBYS DIP DOWN INTO MVFR. THEN BY MID
MORNING PCPN TO TAPER OFF/CIGS LIFT TO VFR OVER METRO AREA...BUT
LINGER OVER CENTRAL AND NORTHEAST MO AS THEY REMAIN CLOSER TO MAIN
SYSTEM. AS FOR WINDS...SOUTHEAST WINDS TO BECOME SOUTHERLY AS WARM
FRONT SLOWLY LIFTS NORTHWARD THROUGH FORECAST AREA.
SPECIFICS FOR KSTL...AREA OF RAIN HAS MOVED OUT OF METRO AREA...THOUGH
COULD STILL SEE SOME SHOWERS POP UP THROUGH 02Z...SO KEPT VCSH
MENTION. OTHERWISE...WILL SEE QUIET VFR CONDITIONS THROUGH THE
EVENING UNTIL NEXT ROUND OF SHOWERS AND STORMS MOVES IN LATE
TONIGHT. ADJUSTED TIMING JUST A BIT WITH ACTIVITY MOVING INTO METRO
AREA BY 10Z. AS ACTIVITY INCREASES IN COVERAGE WILL SEE CIGS/VSBYS
DIP DOWN INTO MVFR BY 13Z. THEN BY 16Z PCPN TO TAPER OFF/CIGS
LIFT TO VFR OVER METRO AREA. AS FOR WINDS...SOUTHEAST WINDS TO
BECOME SOUTHERLY AS WARM FRONT SLOWLY LIFTS NORTHWARD THROUGH
FORECAST AREA.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BOONE MO-CALLAWAY
MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-JEFFERSON
MO-LINCOLN MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-ST.
CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO-
WASHINGTON MO.
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CALHOUN IL-JERSEY
IL-MADISON IL-MONROE IL-ST. CLAIR IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 950 PM CDT FRI APR 13 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 950 PM CDT FRI APR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED OVERNIGHT. HEAVY RAINFALL IS LIKELY FROM CENTRAL INTO EAST CENTRAL MISSOURI AND EXTREME SOUTHWEST ILLINOIS...AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS. SMALL HAIL IS ALSO POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE INTO SATURDAY...WITH THE HEAVY RAIN THREAT GRADUALLY DIMINISHING OVER PARTS OF CENTRAL AND EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS DURING THE MORNING. A FEW OF THE STORMS MAY BE SEVERE ON SATURDAY AND SATURDAY NIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WITH HAIL BEING THE PRIMARY SEVERE WEATHER THREAT. ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED ON SUNDAY AND SUNDAY NIGHT...AND THESE COULD ALSO BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TRUETT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 911 PM CDT FRI APR 13 2012 MOZ049-051-059-140245- GASCONADE MO-MONTGOMERY MO-OSAGE MO- 911 PM CDT FRI APR 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...MONTGOMERY AND GASCONADE COUNTIES UNTIL 945 PM CDT... AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF LINN...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHAMOIS... BIG SPRING... MORRISON... GASCONADE... AMERICUS... RHINELAND... MCKITTRICK... HERMANN... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BYRD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
920 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL ASHLAND 38.77N 92.26W
04/13/2012 E0.50 INCH BOONE MO TRAINED SPOTTER
&&
BYRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 1 W HERMANN 38.70N 91.45W
04/13/2012 E0.25 INCH GASCONADE MO TRAINED SPOTTER
&&
BYRDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 938 PM CDT FRI APR 13 2012 MOZ051-052-060-140300- LINCOLN MO-MONTGOMERY MO-WARREN MO- 938 PM CDT FRI APR 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WARREN...MONTGOMERY AND SOUTHERN LINCOLN COUNTIES UNTIL 1000 PM CDT... AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BIG SPRING...MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JONESBURG... HIGH HILL... TRUESDALE... WARRENTON... WRIGHT CITY... HAWK POINT... DAVIS... CAVE... TROY... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BYRD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 943 PM CDT FRI APR 13 2012 MOZ042-050-051-140315- AUDRAIN MO-CALLAWAY MO-MONTGOMERY MO- 943 PM CDT FRI APR 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUDRAIN...MONTGOMERY AND NORTHEASTERN CALLAWAY COUNTIES UNTIL 1015 PM CDT... AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF AUXVASSE...OR 7 MILES NORTH OF FULTON...MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHAMROCK... MARTINSBURG... WELLSVILLE... BUELL... MIDDLETOWN... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BYRD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1006 PM CDT FRI APR 13 2012 MOZ052-060-140345- LINCOLN MO-WARREN MO- 1006 PM CDT FRI APR 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WARREN AND LINCOLN COUNTIES UNTIL 1045 PM CDT... AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF JONESBURG...OR 7 MILES NORTHWEST OF WARRENTON...MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAWK POINT... TROY... ELSBERRY... DAVIS... MOSCOW MILLS... WINFIELD... CAVE... NEW HOPE... FOLEY... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BYRD
The St Louis radar (KLSX), 45 km away, was scanning. The volume nearest the first event began at 03:16 UTC.
2 flash flood, 1 hail. Local standard time, as filed.
Up to four inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded including several in Jefferson City. Also, a small stream was out of its banks and flowing swiftly over a bridge just east of St. Martins. One water rescue had to be performed in Jefferson City when they drove into a flooded roadway and got stuck.
Up to four inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including Highway RA southeast of Linn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 371358, 371359, 371360.